MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet7 kit.During the procedure, while attempting to advance a penumbra system jet 7 reperfusion catheter (jet7) through a neuron max 6f 088 long sheath (neuron max), the jet7 broke around its proximal to mid shaft area; therefore, it was removed.The procedure was completed using a new jet7 and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned penumbra system jet 7 reperfusion catheter (jet7) was fractured at approximately 12.0 cm from the hub.The jet7 had slight polymer deformation at approximately 21.0 cm, 29.0 cm and 93.0 cm from the hub and had ovalizations at approximately 11.0 cm and 41.0 cm from the hub.Conclusions: evaluation of the returned jet7 confirmed a proximal fracture.If the device is forcefully advanced at extreme angles outside the patient body, damage such as this may occur.Further investigation revealed additional damage along the catheter shaft.Based on the reported complaint and return condition, these damages were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8249460
Report Number3005168196-2019-00094
Device Sequence Number2279611
Product Code NRY
UDI-Device Identifier00814548019901
UDI-Public00814548019901
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Catalogue Number5MAXJET7
Device Lot NumberF81391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005